MAUDE Adverse Event Report: DEPUY SPINE INC SPOTLIGHT ACCESS SYSTEM TABLE CLAMP; OPERATING ROOM ACCESSORIES TABLE TRAY

DEPUY SPINE INC SPOTLIGHT ACCESS SYSTEM TABLE CLAMP; OPERATING ROOM ACCESSORIES TABLE TRAY
Model Number 292900610
Medical Device Problem Codes Device-Device Incompatibility (2919); Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history - a review of the receiving inspection (ri) for table clamp was conducted identifying that lot number bzbag1147 was released in two batches.Batch1: lot qty of (b)(4)units were released on 07 jun 2019 with no discrepancies.Batch2: lot qty of (b)(4) units were released on 14 sep 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during discectomy procedure the nursing staff went to remove the spotlight table clamp from the operating room open jackson table and could not advance the threading mechanism counter clockwise to release the clamp from the attachment.Following the case, the nursing staff used vice grips to release the stripped threaded mechanism and remove the clamp from the jackson table attachment.Nursing staff removed the bar attachment from the table so they could flip the patient and procedure with waking up.The incision was closed but the patient was still positioned on the table.Procedure was completed successfully without any surgical delay.No fragments generated in close proximity to the surgical site, all were generated off of the sterile field and no patient consequences.This report is for one (1) spotlight access system table clamp.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: a review of the receiving inspection (ri) for table clamp was conducted identifying that lot number bzbag1147 was released in two batches.Batch1: lot qty of (b)(4) units were released on june 7, 2019 with no discrepancies.Batch2: lot qty of (b)(4) units were released on september 14, 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Visual inspection: the spot table clamp (part #: 292900610, lot #: bzbag1147) was received at us customer quality (cq).Visual inspection of the complaint device showed nicks and scratches all over the device.There was also foreign pink color on the surface of the block.No other defect was observed.Functional test: a functional assessment was performed with the complaint device by turning counter clockwise to loose the vise.The black knob detached from the thread shaft of the vise.It was able to be threaded back in but will not turn the attach to the shaft to open the vise.Can the complaint be replicated with the returned device? yes.Dimensional inspection: no dimensional inspection was performed due to requiring destruction of the device, and device assembly and geometry limits ability to accurately dimensionally inspect document/specification review: current and manufactured revisions were reviewed.No design issues or discrepancies were identified.Complaint confirmed? yes.Investigation conclusion: this complaint is confirmed as the device was received broken as the black knob fell off the thread shaft.Although no root cause could definitively be determined for the reported complaint condition; it is likely the device experienced a component failure.No new, unique or different patient harms were identified as a result of this evaluation.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventive action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPOTLIGHT ACCESS SYSTEM TABLE CLAMP
Common Device Name
OPERATING ROOM ACCESSORIES TABLE TRAY
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key11942342
Report Number1526439-2021-01124
Device Sequence Number3856850
Product Code FWZ
UDI-Device Identifier10705034225357
UDI-Public(01)10705034225357
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number292900610
Device Catalogue Number292900610
Device Lot NumberBZBAG1147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/29/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1